Complications From Abortion

Some of the common complications are vaginal bleeding, nausea, vomiting, diarrhea, and spotting. The serious complications after abortion are uterine perforation, bowel injury, cervical shock, retained products of conception, failed abortion, and disseminated intravascular coagulation (DIC).

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I did not get period after taking Cytotec for abortion. Why?

Query: Hello doctor, I got pregnant in march this year and got it aborted through medicines (Cytotec). I took two doses as the first dose failed to work. Till this month, my monthly period cycle was absolutely fine. I was supposed to have periods on the 21st of june. Still I have not got my periods. I did...  Read Full »


Dr. Kamalpreet Kaur Nagpal

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Health issues because of abortion pills are that you may continue to bleed for 16 days or so, and also there may be incomplete abortion or some times no effect at all (failure) as you have already experienced. So it is not possible to continue pregnancy also after ta...  Read Full »

Why is my period light after an abortion?

Query: Hi doctor, I am 26 years old. I had an abortion 6 months ago using the suction method. Since then, my period has been very light and lasts only a day. I had an abortion earlier too using the same method and did not experience anything as such. What could be the problem? What do you advise for this?  Read Full »


Dr. Megha Tuli Gupta

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. I understand your concern. The symptoms you described indicate that it is due to either estrogen deficiency or a condition called Asherman's syndrome (adhesion or fibrosis of the endometrium after dilation and curettage). Though this is uncommon after an abortion by s...  Read Full »

I am getting clots after using abortion kit, but no periods. Why?

Query: Hello doctor, Today I got clot after using abortion kit, but no periods. Before going to the doctor, I got two days period in that also I got clots. I am unable to understand my situation. Please help.  Read Full »


Dr. Amit Kyal

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Following the intake of proper dosage of abortion kit, complete abortion occurs in more than 95 % of cases. Bleeding following consumption of abortion kit is variable, sometimes heavy with passages of clots, tissues sometimes it may be like menstrual bleeding. The bl...  Read Full »

I had an abortion and I am scared about perforated uterus. Will I be able to conceive again?

Query: Hello doctor, I did an abortion seven years before, and I have not got any complications since then. But I was reading about the perforated uterus, and now I am worried. I do not have any medical issues, and my concern is that I am getting scared I might not be able to conceive again.  Read Full »


Dr. Nadia Khan

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Thanks for sharing your concern, and it is quite understandable. Uterine perforation usually occurs if abortion is being performed by the use of sharp instruments and vigorous curettage. If the abortion was undertaken with medicines only then, there is no such chanc...  Read Full »

How to confirm abortion after taking abortion kit?

Query: Hi doctor, I had unprotected intercourse on the 11th. My menses date was on 26th of the same month, but I missed my menses. I had a pregnancy test after eight days and it was positive. I took the first set of abortion pills on the same day at 6:30 PM. At 10:30 PM, I started to have bleeding and the ...  Read Full »


Dr. Sameer Kumar

Family Physician, Obstetrician And Gynaecologist, Infertility Specialist

Answer: Hello, Welcome to icliniq.com. Firstly, you have not mentioned the name of the pills or the pack that you have taken for medical abortion. From the set of pills, I understand that you have taken two pills at 6.30 PM and then a second set of Misoprostol pills at 10 AM after 16 hours. This is a wron...  Read Full »

How to do abortion at 8 weeks using Mifegest kit?

Query: Hi doctor, I am 8 weeks pregnant. I got Mifegest kit as I want to discontinue the pregnancy. After taking the first pill today afternoon I would be taking next two pills after 48 hours orally. So, when should I take another two pills? Should I take it orally or vaginally? As bleeding is expected af...  Read Full »


Dr. Eeshani Dutta

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Using oral medications after seven weeks of pregnancy may lead to heavy bleeding. Please ensure that you can attend a hospital with blood bank facility in your easy reach if any mishap of such kind happens. The Misoprostol tablets 200 mcg into four tablets should be in...  Read Full »

Please explain the problems faced after taking Mifegest at gestation period.

Query: Hi doctor, My friend had a 45 days gestation. She took tablet Mifegest 400 mg, and there was bleeding for 20 hours. Some clotted and blackish blood came out. Now, the bleeding has stopped. Is the condition fine or not?  Read Full »


Dr. Uzma Arqam

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Please say more details about her. It is like induced abortion. In some patients, after taking medicine, it comes out in one go and then bleeding stops. In others, it comes gradually in episodes, and it might need further intervention. She can have a transvaginal scan t...  Read Full »

Would papaya and long distance travel result in abortion?

Query: Hello doctor,I am 7 weeks pregnant and I want to terminate it. Please suggest me some natural methods.  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. Yes, there are medical methods available which could be availed under a doctor's supervision only. This is an abortion kit containing one Mifegest (Mifepristone) tablet 200 mg to be taken orally and 4 Misoprostol 200 mcg to be inserted per vagina after 48 hours of...  Read Full »

Why is there heavy bleeding and weakness after MTP?

Query: Hi doctor, I am a 36 year old married female and have twins. Last month, I was again pregnant with twins and for some reasons, opted for MTP. It was done in a hospital. Of late, there has been heavy bleeding and resulting weakness. At the time of the medical procedure, I was prescribed capsule Zevi...  Read Full »


Dr. Veena Madhankumar

Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. The reason for heavy bleeding could be due to some retained products of conception. Get an ultrasound examination which will tell about the status of the uterine cavity. Cause for the tiredness may be anemia due to bleeding and so, please check your hemoglobin level. ...  Read Full »

My friend took abortion pills and is now bleeding heavily. Does she need a D and C?

Query: Hello doctor,A 29 year old female had an abortion through pills. She took Mifepristone initially, and Misoprostol¬†tablets 800 mcg sublingually 26 hours later. She had severe pain and contraction immediately after taking Misoprostol. Two hours later the placenta and blood clots came out. She had hea...  Read Full »


Dr. Sanjay Kumar Bhattacharyya

Obstetrician And Gynaecologist

Answer: Hello, Welcome to icliniq.com. The dosing schedule was wrong. The basic mistake was you did not know the age of the fetus. This medical abortion is recommended for pregnancies that are less than 63 days. Now, you definitely need an ultrasound of the lower abdomen. It is fortunate that she is no...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.